Loading articles...

RCMP officer gives Naloxone to unconscious individual

Last Updated Jul 13, 2017 at 11:16 am MST

A sign outside the Wood Buffalo RCMP Timberlea detachment. Sarah Anderson/REPORTER

A Wood Buffalo RCMP officer had to administer two doses of Naloxone on July 12, 2017.

During a routine patrol in Janvier around 11 a.m. an officer was waved down to assist a 25-year-old individual who was barely breathing, turning blue and had a faint pulse.

The officer gave the individual two doses of Naloxone and within minutes they had regained consciousness and was able to interact with the people assisting.

The individual was transported to the hospital by the ambulance, which was called before the officer was flagged down.

RCMP officers believe the drug the individual had taken was oxycodone, although that hasn’t been confirmed.

All members of the Wood Buffalo RCMP carry Naloxone, which reverses the effects of fentanyl and other opioids like oxycodone.

If you suspect that an individual has overdosed on any drug, immediately call 911 for assistance.